Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Started taking morphgesic instead of temgesic. Having back pain. Side effect of medicine?

DOCTOR OF THE MONTH - Feb 2014
Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Question
My doctor has changed my pain medicine from buprenorhine hydrochloride (temgesic) 400 microgram
To Morphine Sulphate SR (morphgesic) 100 milligram I started Friday but as up to now I am having a lot of lower back pain I have spondylosis so what is the diffrence between the two diffrent medication he told me I would have a lot less pain but all this has done is increase the pain what what is the diffrence between a microgram to a millingram
Posted Fri, 22 Mar 2013 in Back Pain
 
 
Answered by Dr. Saurabh Gupta 1 hour later
Hi,
Thanks for posting your query.

Both these drugs are commonlly used strong opoids to treat severe pain.
Pharmacologically, buprenorphine is related to morphine but is a partial agonist (possesses both agonist and antagonist properties).
A microgram is a thousandth of a milligram.Here these indicate the strength of the drug.

Hope this will help you. Please do write back if you have any additional concerns.

Wishing you good health...

Regards.
Dr Saurabh Gupta.
Orthopaedic Surgeon.
Above answer was peer-reviewed by
 
Follow-up: Started taking morphgesic instead of temgesic. Having back pain. Side effect of medicine? 1 hour later
Thank you for your reply can you tell me why he would want me to take this drug which is the strongest of the two drugs as I am getting some strange side affects from the new drug like muscle contractions around my lower back and it then travels around to my stomach it is like beginning in the very early stages of labour and my chest is wheezing which it used to do when I was smoking but it went after I gave up smoking 16 years ago now I feel like I have to give the new drug ago but I don't see the need to change the drug that was working
Thank you for your time
XXXXXXX
 
 
Answered by Dr. Saurabh Gupta 9 hours later
Hi,
Thanks for posting your query again.

In my opinion taking regular strong opioid like morphine is not a solution for your lumbar and cervical spondylosis. you need regular back and neck exercises and physical therapy to reduce te pain.
So I suggest you to get it evaluated by an orthopaedician and further management according to that.

Hope this will help you. If you have any questions I will be happy to answer.
Please close the query if you have no other questions.

Wishing you speeedy recovery...

Regards.

Dr Saurabh Gupta.
Orthopaedic Surgeon.
Above answer was peer-reviewed by
 
Follow-up: Started taking morphgesic instead of temgesic. Having back pain. Side effect of medicine? 15 hours later
Hi I have had a lot of physiotherapy to ease pain and muscle pain but it has done no good at this time but what I really want to know is what is the stronger of the two medications temgesic 400 micrograms that I have used for my back and neck or the new ones he has put me on morphgesic 100 milligram as I have had very strange side affects like light headinest and the pain I have had in my back as these new tablets do not seem to be managing the tablets at all
 
 
Answered by Dr. Saurabh Gupta 16 hours later
Hello,
Thanks for posting your query again

Morphogesic 100mg is stronger opioid than Telmegesic 400microgram.

Hope this information helps you. Please do write back if you have any additional concerns.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor